This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:—
In his answer to the question whether encephalitis might follow an injection of tetanus toxoid (The Journal, Jan. 14, page 170) the consultant stated, "Encephalitis, however, has not been reported as a spontaneous complication of tetanus antitoxin or toxoid."This statement, perhaps, should be modified in light of a report entitled "Focal Encephalopathy After Administration of Tetanus Antitoxin" (The Journal, June 22, 1957, page 871). In the report, there is described a case of neurological complication following TAT administration, which consisted of a focal type of cerebral involvement superimposed upon what was believed to be a diffuse encephalomyelitis.
Trimble GX. Tetanus Toxoid Encephalitis. JAMA. 1961;175(13):1186. doi:10.1001/jama.1961.03040130070029